MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vicm5 13.2 implantable collamer lens of -9.0 diopter was implanted into the patients left eye (os) on (b)(6) 2022.On (b)(6) 2022 the lens was removed due to a high vault.A replacement lens was implanted of unknown model and size.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9-return date: 31-aug-2022.H3 - device evaluation: the lens was returned in liquid in a vial.Visual inspection found the optic and haptic torn.Dimensional inspection found the lens to be within device specifications.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated that a 13.2mm vicm5 13.2 implantable collamer lens of -8.50 diopter was implanted into the patients right eye (od) on (b)(6) 2022.On (b)(6) 2022 the lens was explanted due to a high vault.A replacement lens was implanted of unknown model and size on an unknown date.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated that a 13.2mm vicm5 13.2 implantable collamer lens of -9.00 diopter was implanted into the patients right eye (od) on (b)(6) 2022.On (b)(6) 2022 the lens was explanted due to a high vault.A replacement lens was implanted of unknown model and size on an unknown date.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15285196
Report Number2023826-2022-02892
Device Sequence Number2467351
Product Code MTA
UDI-Device Identifier00841542119399
UDI-Public00841542119399
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer03/22/2023
04/05/2023
04/19/2023
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date03/31/2023
04/18/2023
05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown